Alert archive / Hawaii / Wind Advisories in 2010
Wind Advisory 49, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 11, 2010, 3:30 AM HST for Hawaii County, Hawaii. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2010, 3:30 AM HST (13:30 UTC)
- Expired
- Dec 11, 2010, 8:52 AM HST
- In force
- 5 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 478 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWHW70 PHFO 111330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST SAT DEC 11 2010 ...WINDY CONDITIONS CONTINUE OVER BIG ISLAND SUMMITS... .A TROUGH ALOFT PASSING NORTH OF THE ISLANDS IS BRINGING STRONG WEST WINDS TO THE SUMMITS AND UPPER ELEVATIONS OF THE BIG ISLAND. WINDS WILL GRADUALLY EASE THIS AFTERNOON AS THE TROUGH CONTINUES TO DISTANCE ITSELF FROM THE ISLANDS. HIZ028-120230- /O.CAN.PHFO.HW.W.0005.000000T0000Z-101211T1600Z/ /O.NEW.PHFO.WI.Y.0049.101211T1330Z-101212T0400Z/ BIG ISLAND SUMMITS- 330 AM HST SAT DEC 11 2010 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WINDS WILL BE 30 TO 40 MPH...WITH HIGHER GUSTS THROUGH THIS MORNING. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON...DROPPING BELOW ADVISORY SPEEDS BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WITH RECENT SNOWFALL ON THE SUMMITS...THESE STRONG WINDS WILL RESULT IN BLOWING SNOW AND SNOW DRIFTS. && $$ BIRCHARD
1 follow-up statement
092 WWHW70 PHFO 111852 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 852 AM HST SAT DEC 11 2010 HIZ028-112000- /O.CAN.PHFO.WI.Y.0049.000000T0000Z-101212T0400Z/ BIG ISLAND SUMMITS- 852 AM HST SAT DEC 11 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. REPORTS FROM THE BIG ISLAND SUMMITS SHOW THAT WINDS HAVE DIMINISHED BELOW THE ADVISORY LEVEL. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 10, 10:30 PM HST, 5 hours earlier.
Area forecast discussion, Dec 10, 10:30 PM HST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1030 PM HST FRI DEC 10 2010 .UPDATE... WINDS CAME UP DRAMATICALLY OVER THE BIG ISLAND SUMMITS THIS EVENING...JUST AS THE RADAR DETECTED SHIELD OF PRECIP CLEARED THE ISLAND TO THE EAST. SUSTAINED WINDS NEAR 50 MPH HAVE BEEN OBSERVED...AND A HIGH WIND WARNING HAS BEEN ISSUED. MEANWHILE...AT THE SURFACE...THE SURFACE FRONT AND UPPER TROUGH HAVE SWUNG EAST AND SOUTH OF KAUAI...AND A MOSTLY CLEAR AND DRY NIGHT IS EXPECTED... LEADING TO A CANCELLATION OF THE FLASH FLOOD WATCH FOR KAUAI COUNTY. SCATTERED HEAVY SHOWERS CONTINUE TO DEVELOP IN THE KAUAI CHANNEL... ALONG THE SOUTHEASTWARD-MOVING FRONT...AND WILL LIKELY MOVE OVER OAHU BEFORE THE NIGHT IS OVER. HAVE UPDATED FORECAST GRIDS FOR TONIGHT TO ACCOUNT FOR THIS...AND TO BETTER REFLECT CURRENT AND SHORT TERM WEATHER TRENDS. && .SYNOPSIS... A FRONT WILL MOVE SOUTHEAST DOWN THE ISLAND CHAIN TONIGHT AND EARLY SATURDAY...BRINGING A THREAT OF ISOLATED HEAVY SHOWERS. LIGHT NORTHEAST WINDS ARE EXPECTED ON SATURDAY...WITH A DIMINISHING THREAT OF HEAVY SHOWERS. LIGHT EASTERLY WINDS WILL PREVAIL ON SUNDAY...AS THE ISLAND ATMOSPHERE GRADUALLY DRIES OUT. WINDS ARE EXPECTED TO BECOME LIGHT AND VARIABLE ON MONDAY...WITH LIGHT SOUTHEAST WINDS AND MOSTLY DRY WEATHER EXPECTED FOR MOST OF NEXT WEEK. && .PREV DISCUSSION ISSUED 830 PM... A BROKEN LINE OF HEAVY SHOWERS JUST MOVED SOUTHEAST ACROSS KAUAI... AND IS OVER ADJACENT WATERS...APPEARING TO MARK A RATHER WEAK AND POORLY DEFINED SURFACE FRONT. SHOWERS ALONG THE FRONT STILL HAVE SOME VIGOR THOUGH...AS WATER VAPOR IMAGERY CLEARLY OUTLINES AN UPPER TROUGH AXIS THAT IS CURRENTLY CROSSING KAUAI/S LONGITUDE... PROVIDING SUPPORT FOR DEEP CONVECTION. WILL LEAVE THE FLASH FLOOD WATCH AS IS FOR NOW...BUT THE THREAT OF HEAVY SHOWERS IS EXPECTED TO DIMINISH FROM WEST TO EAST THROUGH THE NIGHT...AS THE FRONT AND UPPER TROUGH MOVE EAST. MAY MAKE SOME CHANGES TO THE WATCH A LITTLE LATER THIS EVENING...BUT WILL MONITOR RADAR AND SATELLITE TRENDS A LITTLE LONGER BEFORE DOING SO. ELSEWHERE...LAYERED CLOUDS ARE IN THE PROCESS OF SLOWLY THINNING OVER THE EASTERN PORTION OF THE CHAIN...BUT AREAS OF LIGHT RAIN PERSIST OVER THE BIG ISLAND...WITH HEAVIER RAIN OVER OFFSHORE WATERS WELL TO THE SOUTHEAST OF THE BIG ISLAND. SNOW CONTINUES TO FALL OVER THE BIG ISLAND SUMMITS...AND A WINTER STORM WARNING REMAINS IN EFFECT. LOCALLY GUSTY AND ERRATIC WINDS CONTINUE TO OCCUR IN THE VICINITY OF THE STRATIFORM RAIN AREA...WITH A GUST TO 35 MPH REPORTED IN THE LAST HOUR AT KONA INTERNATIONAL. THE UPPER TROUGH AXIS IS FORECAST TO SWING EAST OF THE ISLANDS OVERNIGHT...REMOVING THE SUPPORT FOR DEEP CONVECTION BY SATURDAY... AND THUS THE THREAT OF HEAVY SHOWERS IS EXPECTED TO DIMINISH AS WELL. THE PASSAGE OF THE FRONT WILL USHER IN A LIGHT NORTHEAST WIND...AS A WEAK SURFACE HIGH BUILDS NORTH OF THE ISLANDS. A WEAK LINE OF CONVERGENCE SOUTH OF THE BUILDING HIGH MAY BRING A FEW WINDWARD SHOWERS TO KAUAI ON SATURDAY...BUT OTHERWISE EXPECTING A GRADUAL DRYING TREND THIS WEEKEND...AND INTO NEXT WEEK. THE HIGH WILL MOVE RAPIDLY EAST INTO NEXT WEEK...WITH SATURDAY/S LIGHT NORTHEAST TRADES SWINGING TO THE EAST ON SUNDAY...AND TO THE SOUTHEAST ON MONDAY...AS A SURFACE RIDGE EXTENDS WESTWARD FROM THE HIGH...AND LIES OVER THE ISLANDS. ALTHOUGH LINGERING FRONTAL MOISTURE POOLED TO OUR EAST IS EXPECTED TO BE BROUGHT BACK OVER THE ISLANDS FROM THE EAST ON MONDAY AND TUESDAY...THE REMAINDER OF THE WEEK LOOKS TO BE DRY...WITH LIGHT AND VARIABLE WINDS... ACCOMPANIED BY A STABILIZING MID-LEVEL RIDGE OVER THE ISLANDS. BY NEXT WEEKEND...A CLOSED LOW ALOFT IS FORECAST TO DEVELOP WEST OF THE ISLANDS...BY BOTH THE GFS AND ECMWF. HOWEVER...THE LOCATION OF THE LOW VARIES ENOUGH TO REDUCE CONFIDENCE. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 600 AM HST SATURDAY FOR ALL HAWAIIAN ISLANDS EXCEPT KAUAI COUNTY. WINTER STORM WARNING IN EFFECT UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS. HIGH WIND WARNING UNTIL 6 AM HST SATURDAY FOR BIG ISLAND SUMMITS. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:42 PM HST | Areal Flood Advisory | HFO | Hawaii | 5 hr |
| Dec 10, 9:59 PM HST | High Wind Warning | HFO | Hawaii | 6 hr |
| Dec 11, 3:11 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.